Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 177, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 4, 2021, 12:49 AM CDT for Lincoln County, Logan County, Payne County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 12:49 AM CDT (05:49 UTC)
- Expired
- May 4, 2021, 1:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, OK, Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted.
514
WUUS54 KOUN 040549
SVROUN
OKC081-083-119-040630-
/O.NEW.KOUN.SV.W.0177.210504T0549Z-210504T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1249 AM CDT Tue May 4 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in central Oklahoma...
East central Logan County in central Oklahoma...
Central Payne County in central Oklahoma...
* Until 130 AM CDT.
* At 1249 AM CDT, a severe thunderstorm was located 4 miles east of
Coyle, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stillwater, Perkins, Ripley and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 9674 3584 9712 3588 9725 3616 9716
3616 9714 3621 9714
TIME...MOT...LOC 0549Z 205DEG 20KT 3595 9716
HAIL...1.00IN
WIND...60MPH
$$
..speg.2 follow-up statements
367
WWUS54 KOUN 040607
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
107 AM CDT Tue May 4 2021
OKC081-083-040617-
/O.CAN.KOUN.SV.W.0177.000000T0000Z-210504T0630Z/
Lincoln OK-Logan OK-
107 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN AND EAST
CENTRAL LOGAN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Payne County. Therefore, the warning for Lincoln and Logan Counties
has been cancelled.
LAT...LON 3617 9686 3595 9708 3598 9722 3616 9716
3616 9714 3621 9714
TIME...MOT...LOC 0607Z 205DEG 20KT 3604 9711
$$
OKC119-040630-
/O.CON.KOUN.SV.W.0177.000000T0000Z-210504T0630Z/
Payne OK-
107 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CENTRAL PAYNE COUNTY...
At 107 AM CDT, a severe thunderstorm was located 6 miles northwest of
Perkins, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stillwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3617 9686 3595 9708 3598 9722 3616 9716
3616 9714 3621 9714
TIME...MOT...LOC 0607Z 205DEG 20KT 3604 9711
HAIL...1.00IN
WIND...60MPH
$$
..speg.061
WWUS54 KOUN 040628
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
128 AM CDT Tue May 4 2021
OKC119-040637-
/O.EXP.KOUN.SV.W.0177.000000T0000Z-210504T0630Z/
Payne OK-
128 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PAYNE COUNTY WILL
EXPIRE AT 130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm
as it moves over Stillwater.
LAT...LON 3617 9686 3595 9708 3598 9722 3616 9716
3616 9714 3621 9714
TIME...MOT...LOC 0627Z 204DEG 23KT 3612 9708
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:40 AM CDT, 9 minutes earlier.
Area forecast discussion, May 4, 12:40 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 1240 AM CDT Tue May 4 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (This evening through Overnight) Issued at 203 PM CDT Mon May 3 2021 Storms are expected to develop quickly late this afternoon into this evening along a cold front that will be located across portions of southeast into south central Oklahoma. A favorable environment for severe storms will exist ahead of the cold front across this area. Initially as storms are expected to be more discrete, supercells capable of producing very large hail and tornadoes will be possible along with strong winds gusts. This activity will become more linear, probably just as it exits our southeast counties, winds will be an increasing threat. Meanwhile, farther west as the main trough begins to shift east out of the southern Rockies, additional storms will develop across west Texas. These storms will be elevated as they form well north of the surface cold front. However, sufficient instability will exist for some large hail as these storms move into the western north Texas counties. As we approach midnight, instability will be waining and hail size is expected to decrease as storms move toward the I-35 corridor of southern Oklahoma. Other, weaker activity will also impact much of western and northern Oklahoma overnight. Otherwise, quite a bit colder air will filter south behind the cold front. Temperatures are expected to fall into the 40s across portions of northwest Oklahoma with gusty north winds, giving it a bit of a bite. Lows in the 50s are expected elsewhere. && .LONG TERM... (Tuesday through next Sunday) Issued at 203 PM CDT Mon May 3 2021 System that will bring showers/storms tonight will exit the area Tuesday morning. Some showers may linger in parts of the fa tomorrow morning but should end by mid-day. Sfc high will also settle into the area tomorrow with below average temperatures expected. As the sfc high moves off to the east, winds will shift back towards the south Wednesday. Models then show a shortwave approaching from the northwest and moving across the Plains Wednesday night. Models show an area of showers/storms moving across parts of the fa with this shortwave although disagree on how much and path of the area of rain. Upper ridging will briefly occur behind the previously mentioned shortwave before flattening out the end of this week with a shortwave moving across the central/southern Plains Friday night bringing another chance for showers/storms to parts of the area. Various shortwaves/disturbances moving through the flow will continue over the weekend which will maintain the chances for showers and storms. && .AVIATION... (06Z TAFS) Issued at 1238 AM CDT Tue May 4 2021 An upper trough moving across the Southern Plains will maintain numerous high based thunderstorms affecting all of our terminals through 12Z, then decrease from west to east through late morning. The lowered ceilings with this system will maintain MVFR conditions through 18Z, then improve to VFR conditions through the remainder of the forecast period. Breezy north surface winds will continue through 01Z, after which winds will start to go light. A low-level jet combined with storm outflow will keep surface winds gusty at least through 18Z, then decrease after the storms exit and the low- level jet diminishes. && .UPPER AIR... Issued at 1238 AM CDT Tue May 4 2021 No upper air flights are currently planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 70 50 74 / 0 0 20 0 Hobart OK 43 73 50 77 / 0 0 20 0 Wichita Falls TX 46 75 52 79 / 0 0 10 0 Gage OK 41 74 46 75 / 0 10 20 0 Ponca City OK 41 68 46 72 / 0 10 20 0 Durant OK 46 73 52 77 / 0 0 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....25 AVIATION...68
Hazardous weather outlook, May 3, 8:49 PM CDT, 4 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 849 PM CDT Mon May 3 2021 OKZ004>048-050>052-TXZ083>090-050200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 849 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening until midnight across portions of southern and eastern Oklahoma. Brief tornadoes will remain possible until 10 PM, along with hail up to the size of baseballs and thunderstorm wind gusts up to 70 mph. There's a slight risk of severe thunderstorms across portions of central Oklahoma and also western north Texas. Hail up to the size of golf balls and wind gusts up to 60 mph will be possible across these areas thru midnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southern and eastern Oklahoma and north Texas should prepare for severe weather operations after 5 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Overnight thunderstorms may linger into Tuesday morning across north central, portions of central into eastern Oklahoma, although severe weather is not expected. Thunderstorms will be possible Wednesday night with no severe weather expected. Thunderstorm chances return again Friday evening and continue through Sunday, although storms are not expected to be widespread. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 3, 11:17 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1117 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 3 SE RIPLEY 35.98N 96.87W
05/03/2021 E1.75 INCH PAYNE OK EMERGENCY MNGR
&&
MADSpecial weather statement, May 3, 11:34 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1134 PM CDT Mon May 3 2021
OKZ025-026-028>030-040500-
Oklahoma OK-Pottawatomie OK-Cleveland OK-McClain OK-Lincoln OK-
1134 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...
northwestern Pottawatomie...northeastern Cleveland...central McClain
and southern Lincoln Counties Until midnight CDT...
AT 1132 PM CDT, strong thunderstorms were along a line extending from
near Newalla to near Norman to near Noble, moving northeast at 45
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Eastern Norman, Shawnee, Tecumseh, Purcell, Choctaw, Noble, Harrah,
Slaughterville, McLoud, Pink, Meeker, Johnson, Sparks, Etowah,
Stella, Dale, Newalla, Lake Thunderbird, Bethel Acres and Little Axe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3563 9672 3546 9677 3502 9717 3506 9747
3526 9732 3545 9722 3561 9695
TIME...MOT...LOC 0432Z 226DEG 40KT 3543 9716 3529 9725 3517 9736
03Local storm report, May 3, 11:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1136 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 2 NNW INGALLS 36.13N 96.90W
05/03/2021 E1.75 INCH PAYNE OK TRAINED SPOTTER
&&
MADSpecial weather statement, May 3, 11:56 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1156 PM CDT Mon May 3 2021
OKZ027-039-045-040600-
Grady OK-Stephens OK-Jefferson OK-
1156 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...Stephens and
northwestern Jefferson Counties Until 100 AM CDT...
AT 1154 PM CDT, strong thunderstorms were along a line extending from
near Marlow to 7 miles southeast of Duncan to near Waurika, moving
east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Duncan, Marlow, Waurika, Comanche, Bray, Velma, Loco, Addington,
southeastern Waurika Lake and Cox City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3481 9773 3446 9760 3402 9776 3412 9808
3444 9798 3472 9806
TIME...MOT...LOC 0454Z 265DEG 12KT 3466 9796 3445 9788 3415 9799
03Special weather statement, May 4, 12:18 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1218 AM CDT Tue May 4 2021 OKZ019-020-026-040600- Payne OK-Logan OK-Lincoln OK- 1218 AM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Payne...southeastern Logan and northwestern Lincoln Counties Until 100 AM CDT... AT 1215 AM CDT, a strong thunderstorm was located 5 miles west of Fallis, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3573 9713 3573 9732 3606 9717 3597 9692 TIME...MOT...LOC 0515Z 211DEG 21KT 3576 9722 03
Local storm report, May 4, 12:28 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST SHEPPARD AFB 33.98N 98.50W
05/04/2021 M71.00 MPH WICHITA TX OFFICIAL NWS OBS
1216 AM TSTM WND GST BURKBURNETT 34.08N 98.56W
05/04/2021 M58.00 MPH WICHITA TX PUBLIC
1221 AM HAIL SHEPPARD AFB 33.98N 98.50W
05/04/2021 E0.75 INCH WICHITA TX OTHER FEDERAL
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 43 min |
| May 3, 7:07 PM CDT | Tornado Warning | OUN | Coal | 26 min |
| May 3, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 47 min |
| May 3, 7:22 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc, Seminole | 3 hr |
| May 3, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 37 min |
| May 3, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 43 min |
| May 3, 7:41 PM CDT | Flash Flood Warning | OUN | Coal, Pontotoc | 3 hr |
| May 3, 7:52 PM CDT | Special Weather Statement | OUN | Seminole | 23 min |
| May 3, 7:55 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| May 3, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 46 min |
| May 3, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 39 min |
| May 3, 8:07 PM CDT | Tornado Warning | OUN | Atoka | 8 min |
| May 3, 8:14 PM CDT | Special Weather Statement | OUN | Pottawatomie | 46 min |
| May 3, 8:26 PM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| May 3, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 42 min |
| May 3, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 39 min |
| May 3, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 51 min |
| May 3, 8:46 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| May 3, 8:48 PM CDT | Special Weather Statement | OUN | Coal | 27 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 50 min |
| May 3, 8:56 PM CDT | Flash Flood Warning | OUN | Atoka, Coal | 3 hr |
| May 3, 8:57 PM CDT | Tornado Warning | OUN | Atoka | 33 min |
| May 3, 9:03 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| May 3, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 51 min |
| May 3, 9:24 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| May 3, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 43 min |
| May 3, 9:44 PM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| May 3, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 41 min |
| May 3, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 43 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 54 min |
| May 3, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 31 min |
| May 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| May 3, 11:34 PM CDT | Special Weather Statement | OUN | Cleveland | 26 min |
| May 3, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 64 min |
| May 4, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 48 min |
| May 4, 12:18 AM CDT | Special Weather Statement | OUN | Payne | 42 min |
| May 4, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 47 min |
| May 4, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 50 min |
| May 4, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 29 min |
| May 4, 1:05 AM CDT | Special Weather Statement | OUN | Love | 40 min |
| May 4, 1:20 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| May 4, 1:23 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 52 min |
| May 4, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 50 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OUN | Hughes | 45 min |
| May 4, 2:31 AM CDT | Special Weather Statement | OUN | Coal | 29 min |
| May 4, 1:47 PM CDT | River Flood Advisory | OUN | Atoka | 19 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.